PDA

View Full Version : Paroxatine



Lindylou63
12-08-11, 15:31
Hi - have been on paroxatine for over 12 years, decided to try and come off it this year, have halved my medication over the last 6 months, had good days and bad days, bit scared about the next 6 months trying to stop completely!

Niknok
14-08-11, 19:25
Hi,
Omg well done you! Did it get worse after a few weeks?
I have been on Paroxetine for 5 years, reduced to 10mg 6 months ago and completley stopped 10 days ago! I feel fine mentally had a few of the usual physical side effects and feel excited but a bit scared too, I keep waiting for the panic attacks too happen, but am trying to prepare myself mentally to not be scared (if that makes sense)!

Keep up the good work! xx

Lindylou63
14-08-11, 23:19
Hi, for a few weeks I didnt think I would be able to keep it up, was very tearful and angry, felt shaky etc but now feel so much better. Will keep at this dose and then try and cut in in half again!
You have done very well, really hope you carry on without them
Take care, Linda

LGS
31-12-11, 00:52
Hi. This site is brilliant for information. It would be nice to email if anyone would like to?

---------- Post added at 23:52 ---------- Previous post was at 23:49 ----------

I have been on Paroxetine for three years and am wondering whether anyone has any advice on coming off it gradually when I have a break from work please? I will talk to the doctor too. I had horrible side effects when I was forgetting to take it as I was very busy.

lauz_lea
03-01-12, 09:16
I withdrew from seroxat very slowly, using the syrup.

I was originally on 20mg, but when I found I was pregnant (almost 8yrs ago), I cut straight to 10mg with no problems that I can remember. I was already emotional from being pregnant anyway.

A couple of years ago one of the GP's at my surgery suggested I come off all together so I decided to give it a go. So from 10mg (which I had been on for several years), I slowly reduced. I don't remember getting too many problems initially, just the odd zaps and tingles in my feet and fingers, these weren't major and were only in the afternoons before I took my next dose.

I reduced very, very slowly, over about 18mths or so, but I naively put my anxiety returning down to withdrawal after I'd reached 5mg because I didn't understand the difference. I finally stopped all together in January 2011. I don't want to sound negative, but a couple of months ago, after dismissing many of my anx symtoms for a few months, I decided I needed to go back on it.

I'm sure my story is different to many others, but probably quite similar to a few too. I had been diognosed with "just depression" in my mid teens, when actually, it was anx, something I have only discovered via NMP. Had I have known this all those years ago (I'm now 32), I would have probably been more aware of the causes and symptoms, but instead I was always looking for depression.

I would suggest that you keep a diary/log of your withdrawal and be very aware of your own well being. There's no rush to come off them, it's not a race. Take it as slowly as you need too.

Sorry if I sound negative, I just wish I'd never come off them in the first place.

julieannboo
05-01-12, 17:33
Hi - have been on paroxatine for over 12 years, decided to try and come off it this year, have halved my medication over the last 6 months, had good days and bad days, bit scared about the next 6 months trying to stop completely!

i would not cut your medication in half. i have been on this drug the same amount of time. i am weaning off the drug slowy doing 10% every 3-6 weeks.

it will take about 18 months - 2 years but doing it a nice slow taper will minimise the severe withdrawal effects that people have by cutting down too much or going cold turkey.

if in doubt or any questions please go to paxilprogress.org. this board has helped me out so much.

best of luck. x

---------- Post added at 16:33 ---------- Previous post was at 16:30 ----------


I withdrew from seroxat very slowly, using the syrup.

I was originally on 20mg, but when I found I was pregnant (almost 8yrs ago), I cut straight to 10mg with no problems that I can remember. I was already emotional from being pregnant anyway.

A couple of years ago one of the GP's at my surgery suggested I come off all together so I decided to give it a go. So from 10mg (which I had been on for several years), I slowly reduced. I don't remember getting too many problems initially, just the odd zaps and tingles in my feet and fingers, these weren't major and were only in the afternoons before I took my next dose.

I reduced very, very slowly, over about 18mths or so, but I naively put my anxiety returning down to withdrawal after I'd reached 5mg because I didn't understand the difference. I finally stopped all together in January 2011. I don't want to sound negative, but a couple of months ago, after dismissing many of my anx symtoms for a few months, I decided I needed to go back on it.

I'm sure my story is different to many others, but probably quite similar to a few too. I had been diognosed with "just depression" in my mid teens, when actually, it was anx, something I have only discovered via NMP. Had I have known this all those years ago (I'm now 32), I would have probably been more aware of the causes and symptoms, but instead I was always looking for depression.

I would suggest that you keep a diary/log of your withdrawal and be very aware of your own well being. There's no rush to come off them, it's not a race. Take it as slowly as you need too.

Sorry if I sound negative, I just wish I'd never come off them in the first place.


sorry to hear that laura. Seroxat has stopped working for me. i 'pooped out' two years ago. so i have got try and deal with depression/anxiety in another way then take a drug that doesn't work anymore and has caused me more symptoms then what i first went on the drug for!

take it easy,
x

lauz_lea
05-01-12, 20:30
Hi Julie, sorry it hear it stopped working for you. I was very lucky that it always worked for me, and I was only 10mg for many years, with much the same effect as when I was on 20mg.

Side effects and withdrawal differ greatly for different people on different meds, although those that seem to suffer the worst seem to suffer the same way regardless of the med or the dose.

I've heard/read that many people have suffered similar "poop out" effects with other SSRI's and SNRI's. Likewise I have heard/read of as many others who have responded well for many years and suffered little or no withdrawal effects. It's entirely individual